Oregon, 2014Heavy Snow in Oregon, February 7 to 9, 2014
February 7 to 9, 2014 · NWS PDT · 9 events in 9 counties and zones
The next wave of precipitation would move in mid day on the 7th and bring widespread snow to the forecast area. 5) west southwest of Service Creek, (8) in Milton-Freewater, (8) in Hermiston, and (6) east of Mitchell.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The next wave of precipitation would move in mid day on the 7th and bring widespread snow to the forecast area. While warning amounts fell across all cities of the warning zones the highest snowfall amounts in inches are as followed: (22) in Camp Sherman, (19) west northwest of Bend, (18) in Bend, (16) in Tumalo, (16) north of La Pine, (15) in Prineville, (14) south southwest of Warm Springs, (13) west southwest City of the Dalles, (12) in Echo, (12) in Sisters, (11.5) in Condon, (11) in Pilot Rock, (10) in John Day, (10) in Weston, (10) in Athena, (9.5) west southwest of Service Creek, (8) in Milton-Freewater, (8) in Hermiston, and (6) east of Mitchell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 7, 8:56 AM PST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 7, 8:56 AM PST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
856 AM PST FRI FEB 7 2014
.SHORT TERM...TODAY AND TONIGHT...YESTERDAYS AND LAST NIGHTS WEATHER
SYSTEM IS EXITING THE AREA BUT ANOTHER IS RAPIDLY APPROACHING FROM
THE SOUTHWEST. THIS NEXT SYSTEM STRETCHES ACROSS SOUTHERN OREGON AND
WILL SLOWLY LIFT NORTHWARD TODAY AND OVERNIGHT AS A WARM FRONT. THIS
WILL BRING ANOTHER ROUND OF PRECIPITATION TO THE FORECAST AREA
MAINLY IN THE FORM OF SNOW. ALREADY SEEING SOME INCREASING SNOW IN
CENTRAL OREGON THIS MORNING AS THE LEADING EDGE OF MOISTURE CREEPS
INTO THE SOUTHERN FORECAST AREA. BY LATE TONIGHT THE WARM FRONT WILL
LIFT INTO SOUTHERN WASHINGTON ENCOMPASSING THE ENTIRE FORECAST AREA
UNDER SNOW. NUMEROUS WINTER STORM WARNINGS AND ADVISORIES HAVE BEEN
ISSUED FOR THIS EVENT. WILL LET THEM RUN AS IS BUT WILL EVALUATE FOR
THE NEED TO ADJUST THEM IN THE AFTERNOON FORECAST PACKAGE.
&&
.PREV DISC... /ISSUED 300 AM PST FRI FEB 7 2014/
SHORT TERM...TODAY THROUGH SATURDAY. ANOTHER STORM WILL IMPACT THE
REGION WITH ADDITIONAL SNOW OVER THE NEXT 36 HOURS. AN UPPER LEVEL
LOW WILL REMAIN CENTERED NEAR VANCOUVER ISLAND TODAY AND TONIGHT. A
SURFACE LOW IS APPROACHING THE COAST THIS MORNING AND WILL MOVE JUST
SOUTH OF THE FORECAST AREA TONIGHT. WARM ADVECTION PRECIPITATION
WILL INCREASE TODAY AND CONTINUE TONIGHT. THE AIRMASS REMAINS COLD
ENOUGH THAT ALL PRECIP WILL BE IN THE FORM OF SNOW. THIS WILL START
IN CENTRAL OREGON LATE MORNING THEN SPREAD NORTHWARD IN THE
AFTERNOON AND EVENING. ALL AREAS WILL SEE SNOW TONIGHT LIKELY HEAVY
AT TIMES. THE SURFACE LOW AS WELL AS THE UPPER LOW WILL MOVE EAST
LATER SATURDAY AND SNOW WILL BE DECREASING INTO THE EVENING. MODELS
SHOW SIGNIFICANT MOISTURE AND LIFT WITH THIS STORM ESPECIALLY
TONIGHT AS THE LOW MOVES ACROSS SOUTHERN OREGON. SURFACE HIGH
PRESSURE TO THE NORTH WILL MAINTAIN DECENT NORTHERLY GRADIENTS
CREATING AN UPSLOPE COMPONENT FOR CENTRAL AND NORTHEAST OREGON.
EXPECTING FAIRLY HEAVY SNOWFALL ACCUMULATIONS WITH LESSER AMOUNTS
NORTHWARD INTO WASHINGTON. WINTER STORM WARNINGS AND ADVISORIES HAVE
BEEN ISSUED. FOR THE MOST PART THESE WILL BE IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY EVENING. HEAVIEST SNOW WILL BE OVER
CENTRAL OREGON AND THE CASCADES. AS FOR TEMPERATURES THEY WILL BE A
LITTLE WARMER THAN THE PAST SEVERAL DAYS. HIGHS WILL BE IN THE
20S. 94
LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...A FAST ZONAL FLOW WILL
BECOME ESTABLISHED OVER THE NWRN STATES THROUGH THE PERIOD. THE
SECOND IN A SERIES OF WINTER STORMS WILL BEGIN TO WIND DOWN SATURDAY
EVENING. ON SUNDAY THE SUITE OF MODELS ARE NOT IN GOOD AGREEMENT ON
THE POTENTIAL FOR A THIRD STORM TO AFFECT MAINLY OREGON. THE NAM IS
THE MOST AGGRESSIVE WITH GOOD QPF AND THE POTENTIAL FOR AT LEAST
ADVISORY LEVEL SNOW. THERE COULD BE SOME THREAT OF FREEZING RAIN BUT
THE MODELS HAVE TRENDED AWAY FROM THIS SCENARIO SOMEWHAT TONIGHT. BY
MONDAY MOST LOWLAND AREAS WILL BE ABOVE FREEZING FOR HIGH
TEMPERATURES AND THIS SHOULD CONTINUE FOR THE REST OF THE WEEK WITH
SEVERAL PERIODS OF RAIN AND HIGH MOUNTAIN SNOW.
AVIATION...12Z TAFS...EXPECT SCATTERED SNOW SHOWERS TO DIMINISH
THIS MORNING WITH SOME BR AND SCT-BKN CIGS AROUND 2000 FEET AND OVC
AT 4-5 THOUSAND FEET. AFTER 21Z SNOW WILL MOVE INTO CENTRAL OREGON
AND THEN SPREAD NE ACROSS THE REST OF THE REGION TONIGHT WITH
IFR/LIFR CONDITIONS WIDESPREAD. 78
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 19 15 23 20 / 10 100 90 50
ALW 20 17 26 22 / 10 100 90 50
PSC 20 17 27 23 / 10 100 80 30
YKM 16 14 24 19 / 10 80 80 30
HRI 20 17 25 24 / 10 100 90 40
ELN 21 10 27 20 / 10 70 80 30
RDM 22 17 32 22 / 100 100 100 70
LGD 29 24 31 24 / 40 100 90 60
GCD 30 25 36 26 / 80 100 90 70
DLS 22 17 30 26 / 20 100 90 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM PST
SATURDAY ORZ049-050-502-503.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PST
SATURDAY ORZ041-044-505>508-510-511.
WINTER STORM WARNING UNTIL 10 PM PST SATURDAY ORZ509.
WA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM PST
SATURDAY WAZ030-520-521.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PST
SATURDAY WAZ024.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM PST
SATURDAY WAZ027>029.
&&
THREAT INDEX
TODAY : RED
SATURDAY : RED
SUNDAY : YELLOW
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
91/76/76Hazardous weather outlook, Feb 7, 5:24 AM PST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
524 AM PST FRI FEB 7 2014
ORZ041-044-049-050-502-503-505>511-WAZ024-026>030-520-521-081330-
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
524 AM PST FRI FEB 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL
WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ANOTHER WINTER STORM WILL MOVE ACROSS THE REGION LATER TODAY INTO
SATURDAY. THIS WILL BRING SIGNIFICANT SNOW ACCUMULATIONS
ESPECIALLY OVER OREGON. TEMPERATURES WILL REMAIN COLD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW WILL CONTINUE SATURDAY ALONG WITH COLD TEMPERATURES.
A GRADUAL WARMING TREND WILL RESULT IN A MIX OF RAIN AND SNOW
SUNDAY AND MONDAY. WARMER TEMPERATURES TUESDAY THROUGH THE
REMAINDER OF THE WEEK WITH RAIN AND MOUNTAIN SNOW.
In the hours before
Local storm report, Feb 7, 5:38 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
538 AM PST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY SNOW WESTON 45.82N 118.43W
02/06/2014 E5.0 INCH UMATILLA OR PUBLIC
0900 PM SNOW MILTON-FREEWATER 45.93N 118.39W
02/06/2014 E2.5 INCH UMATILLA OR PUBLIC
&&
MVESCIOLocal storm report, Feb 7, 8:21 AM PST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
821 AM PST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY SNOW MILTON-FREEWATER 45.93N 118.39W
02/07/2014 M4.0 INCH UMATILLA OR PUBLIC
4 INCHES OF SNOW IN 24 HOURS.
0600 AM HEAVY SNOW 2 WNW SISTERS 44.30N 121.59W
02/07/2014 M9.0 INCH DESCHUTES OR COCORAHS
COCORAHS REPORT OF 9 INCHES OF NEW SNOW IN 24 HOURS.
0600 AM HEAVY SNOW 5 NE HERMISTON 45.88N 119.21W
02/07/2014 E5.0 INCH UMATILLA OR NWS EMPLOYEE
MEASURED 3.75 INCHES OF SNOW AT 925 PM. RECIEVED A LITTLE
OVER AN INCH OVERNIGHT FOR AN ESTIMATE OF 5 INCHES IN 24
HOURS.
0600 AM SNOW 2 ESE LOSTINE 45.48N 117.39W
02/07/2014 M3.8 INCH WALLOWA OR COCORAHS
COCORAHS REPORT OF 3.8 INCHES IN 24 HOURS. HEAVY SNOW
OVERNIGHT WITH LIGHT SNOW FALLING AS OF 6 AM.
0605 AM SNOW 9 N ELGIN 45.69N 117.92W
02/07/2014 M5.5 INCH UNION OR COCORAHS
COCORAHS REPORT OF 5.5 INCHES OF SNOW IN 24 HOURS.
0653 AM HEAVY SNOW HERMISTON 45.83N 119.28W
02/07/2014 M4.0 INCH UMATILLA OR TRAINED SPOTTER
LIGHT SNOW BEGAN FALLING AT 11 AM THURSDAY AND CONTINUED
THROUGH THE DAY INTO THE NIGHT. TOTAL OF 4 INCHES.
0700 AM HEAVY SNOW 6 NNW MADRAS 44.71N 121.18W
02/07/2014 M6.2 INCH JEFFERSON OR COCORAHS
COCORAHS REPORT OF 6.2 INCHES OF SNOW IN 24 HOURS.
0700 AM SNOW 1 SE FLORA 45.89N 117.29W
02/07/2014 M4.0 INCH WALLOWA OR COCORAHS
COCORAHS REPORT OF 4 INCHES OF SNOW IN 24 HOURS.
0720 AM SNOW 4 SW HARRAH 46.36N 120.60W
02/07/2014 M3.0 INCH YAKIMA WA TRAINED SPOTTER
3 INCHES OF SNOW IN 24 HOURS.
0722 AM HEAVY SNOW 5 SSW CHENOWETH 45.56N 121.28W
02/07/2014 M6.0 INCH WASCO OR TRAINED SPOTTER
SNOWED FROM EARLY MORNING THROUGH THE DAY AND INTO THE
NIGHT. A TOTAL OF 6 INCHES IN 24 HOURS.
0736 AM SNOW 15 NW NACHES 46.88N 120.92W
02/07/2014 E4.0 INCH YAKIMA WA PUBLIC
ESTIMATED 3-4 INCHES OF SNOW IN 24 HOURS.
0745 AM HEAVY SNOW JOHN DAY 44.42N 118.95W
02/07/2014 M4.0 INCH GRANT OR CO-OP OBSERVER
4 INCHES IN 24 HOURS.
0800 AM HEAVY SNOW REDMOND 44.26N 121.17W
02/07/2014 M4.0 INCH DESCHUTES OR CO-OP OBSERVER
4 INCHES REPORTED IN 24 HOURS.
&&
DMHLocal storm report, Feb 7, 9:23 AM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
923 AM PST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW ANTELOPE 44.91N 120.72W
02/07/2014 M5.0 INCH WASCO OR CO-OP OBSERVER
5 INCHES OF SNOW IN 24 HOURS.
0800 AM HEAVY SNOW 6 WSW WALLA WALLA 46.03N 118.46W
02/07/2014 M4.0 INCH WALLA WALLA WA CO-OP OBSERVER
4 INCHES OF SNOW IN 24 HOURS AT WHITMAN MISSION.
0800 AM HEAVY SNOW 1 N TROUT LAKE 46.02N 121.53W
02/07/2014 M7.0 INCH KLICKITAT WA TRAINED SPOTTER
STORM TOTAL OF 7 INCHES.
0800 AM HEAVY SNOW MONUMENT 44.82N 119.42W
02/07/2014 M4.0 INCH GRANT OR CO-OP OBSERVER
4 INCHES OF SNOW IN 24 HOURS.
0847 AM HEAVY SNOW 5 WNW RUGGS 45.29N 119.78W
02/07/2014 M6.0 INCH MORROW OR TRAINED SPOTTER
6 INCHES OF TOTAL SNOW IN 24 HOURS.
0912 AM HEAVY SNOW 14 WSW MITCHELL 44.47N 120.41W
02/07/2014 M5.0 INCH CROOK OR TRAINED SPOTTER
5 INCHES OF SNOW ON THURSDAY AND OVERNIGHT.
0918 AM HEAVY SNOW 6 NE MITCHELL 44.64N 120.08W
02/07/2014 M6.0 INCH WHEELER OR TRAINED SPOTTER
6 INCHES OF SNOW FELL THURSDAY AND OVERNIGHT.
&&
DMHHeavy Snow, East Slopes of the Oregon Cascades
- When
- February 7, 10:00 AM PST to February 8, 7:00 PM PST
- Where
- East Slopes of the Oregon Cascades forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.568, -121.190 (the zone’s center; the record gives no point)
Heavy Snow, Eastern Columbia River Gorge
- When
- February 7, 1:00 PM PST to February 9, 1:00 AM PST
- Where
- Eastern Columbia River Gorge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.314, -120.689 (the zone’s center; the record gives no point)
Heavy Snow, Lower Columbia Basin
- When
- February 7, 1:00 PM PST to February 9, 1:00 AM PST
- Where
- Lower Columbia Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.506, -119.160 (the zone’s center; the record gives no point)
Heavy Snow, John Day Basin
- When
- February 7, 1:00 PM PST to February 8, 8:00 PM PST
- Where
- John Day Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.885, -120.192 (the zone’s center; the record gives no point)
Heavy Snow, Ochoco-John Day Highlands
- When
- February 7, 1:00 PM PST to February 8, 9:00 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
Heavy Snow, Foothills of the Northern Blue Mountains of Oregon
- When
- February 7, 1:00 PM PST to February 9, 1:00 AM PST
- Where
- Foothills of the Northern Blue Mountains of Oregon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.592, -118.737 (the zone’s center; the record gives no point)
Heavy Snow, Foothills of the Southern Blue Mountains of Oregon
- When
- February 7, 1:00 PM PST to February 8, 8:00 PM PST
- Where
- Foothills of the Southern Blue Mountains of Oregon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.174, -119.941 (the zone’s center; the record gives no point)
Heavy Snow, North Central Oregon
- When
- February 7, 1:00 PM PST to February 8, 7:00 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.283, -120.928 (the zone’s center; the record gives no point)
Heavy Snow, Central Oregon
- When
- February 7, 1:00 PM PST to February 8, 7:00 PM PST
- Where
- Central Oregon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.229, -120.920 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, February 7, 20141 death · 7 injured · $100,000 · 1 event
- Winter Weather in Arkansas, February 7 to 8, 20141 death · 41 events
- Blizzard and High Wind in Alaska, February 7, 2014$50,000 · 99 kt wind · 5 events
- Strong Wind in California, February 7, 2014$25,000 · 1 event
- Winter Storm in Wyoming, February 7 to 9, 201417 events
- Winter Storm and Heavy Snow in Oregon, February 7 to 9, 201415 events
- Winter Weather in Arkansas, February 7 to 8, 201411 events
- Winter Storm in Wyoming, February 7 to 9, 201410 events
- Winter Weather in Tennessee, February 7 to 8, 201410 events
- Heavy Snow in Idaho, February 7 to 9, 20149 events
- Winter Weather in Arkansas, February 7 to 8, 20149 events
- Winter Weather in Texas, February 7, 20148 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488248, 488249, 488250, 488251, 488252, 488253, 488254, 488255, 488256.